Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 62, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 5, 2003, 11:58 PM EDT for Coshocton County, Muskingum County, Ohio. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2003, 11:58 PM EDT (03:58 UTC)
- Expired
- Jul 6, 2003, 1:00 AM EDT
- In force
- 62 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
Counties Coshocton County, OH, Muskingum County, OH
The radar
The Cleveland radar (KCLE), 143 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 4.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1378 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
069 WUUS51 KPBZ 060358 SVRPBZ OHC031-119-060500- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1157 PM EDT SAT JUL 5 2003 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COSHOCTON COUNTY IN OHIO MUSKINGUM COUNTY IN OHIO * UNTIL 100 AM EDT * AT 1157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHEAST OF NORTH ZANESVILLE...MOVING EAST AT 40 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... COSHOCTON...DRESDEN...FRAZEYSBURG...NEW CONCORD... NORTH ZANESVILLE...PLEASANT GROVE...WEST LAFAYETTE... <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4004 8217 3984 8175 4032 8167 4043 8209
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 11:37 PM EDT, 21 minutes earlier.
Area forecast discussion, Jul 5, 11:37 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1137 PM EDT SAT JUL 5 2003 UPDATE TI ADD FLOOD WATCH TO 8 CNTYS ECNTRL OHIO. STORMS POTENTIAL TO TRAIN ALONG OUTFLOW BNDRYS OVNGT. ALSO UPPED POPS EWD TO PIT-MGW. .PBZ... MD...NONE. OH...FLOOD WATCH TIL 4AM SUNDAY FOR OHZO39-O48-O49-O57>O59-O68-O69. PA...NONE. WV...NONE.
Hazardous weather outlook, Jul 5, 5:09 AM EDT, 18 hours 49 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-051115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 509 AM EDT SAT JUL 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. THE GREATEST THREAT FROM THESE STORMS TONIGHT WILL BE STRONG DAMAGING WINDS AND HEAVY RAIN. RAINS MAY BE HEAVY ENOUGH TO CAUSE PONDING ON ROADWAYS AND POOR DRAINAGE HIGH WATER. DANGEROUS AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HAIL ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Jul 5, 11:55 PM EDT, 3 minutes before
MDZ001-WVZ004-012-021>023-041-060545- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1155 PM EDT SAT JUL 5 2003 ...SHOWERS AND THUNDERSTORMS ACROSS THE AREA... SHOWERS AND THUNDERSTORMS OVERNIGHT WILL CONTAIN HEAVY DOWNPOURS OF UP TO ONE INCH IN LESS THAN AN HOUR...GUSTY WINDS TO 35 MPH OR SO... DANGEROUS LIGHTNING AND HAIL. MOTORISTS SHOULD BE ALERT TO POOR VISIBILITIES DUE TO HEAVY DOWNPOURS AND FOG. PONDING OF WATER ON ROADWAYS AND LOW LYING AREAS MAY OCCUR...SO DRIVE WITH CAUTION.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 12:28 AM EDT | Flash Flood Warning | PBZ | Muskingum | 3 hr |
| Jul 6, 1:19 AM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Monroe | 56 min |
| Jul 6, 4:54 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 66 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.